Jump to content
CrazyBoards.org

Recommended Posts

I just got back from 1 hour with my therapist. He's offered me some advice and I want a second opinion.

I been out of the physc ward for 4 weeks now, this being my 3rd stay this year(2 suicide attempts, and thirdly for almost cutting off my left leg off with a power mitre saw, self injury episode) anyway left the hospital taking 75mg effexor 5mg Zyprexa,200mg seroquel, .05 cloneazepam as needed, Only when I did get out I stopped taking my meds off and on mainly the Zyprexa and seroquel because I was scared to death of the weight gain. I've read around here about others having 50 pound increases from these meds and I feel I might become suicidal if this happened to me.The thing being when I had my 2 pdoc app. since getting out, I boldly lied to the pdoc and told her I was taking my prescriptions as she ordered and things were somewhat O.K. I also was recieving E.C.T. treatments weekly(had 13 sessions) just finished and told her I thought they might be helping as well. I really didnt think it was doing anything, another lie! Is this some kind of sign not wanting to be honest with my pdoc? Anyway my therapist wants me to come clean to the doc and starting today take my Zyprexa - Seroquel as orderded for 1 month, then asses my situation, feelings, check my weight gain and generally see if I feel any better. He seemed to think that the fact I was honest with him and not the pdoc might have some major signifigance. Come Hell or High water at 7:00am every day this patient will down 5mg of Zyprexa and come 7:00pm, 200mg of seroquel will go down the hatch for better or worse. At next weeks app with pdoc, if I can get up the nerve, lubricate my mind with cloneazepam, I will come clean. My therapist thinks I can keep my weight down with diet and excercise and it wont be an issue enough to make me stop again. Any way any opinions apprecieated! Thanks

Link to comment
Share on other sites

A nurse told me to skip refined carbohydrates (white flour and sugar) with the seroquel. No bread, pastry, cookies, candy, cake, ice cream, etc. The only carb you can have is raw fruit or WHOLE wheat.

I dropped all the Seroquel weight this way. As soon as I eat any of those things, the weight comes right back. I stop the refined carbs and it falls right off again. So, I am proof that it works.

Link to comment
Share on other sites

At next weeks app with pdoc, if I can get up the nerve, lubricate my mind with cloneazepam, I will come clean.

If, shmif. If you think you might not have the gumption to come clean when the moment comes, print your post and take it with you. If your nerve fails and you just. can't. confess, hand him the post to read. If you are not honest, you are not going to get better. Period. And you will have nobody to blame but yourself. Don't waste his time and yours, and subject yourself to needless suffering. Spill it. All of it.

Cerberus

Link to comment
Share on other sites

I will add that you must be honest with your psychiatrist! How can he help you if he doesn't know what's wrong and what is or isn't working?

Cerberus said not to waste either your time or your doctor's if you're not going to take the meds and take them correctly. Consider also the money -- don't waste your money! Psychiatrist's aren't cheap, think of all the money you're pouring down the drain by not getting what you paid for.

Whether or not you "really" deep down etc. *want* to get better might be an issue to explore with your therapist too.

As for weight gain, yes it can happen. And yes it can be prevented/halted/lost. Libby did it one way, I'm doing it quite successfully using Weight Watchers. Of course, not all of my weight gain is Seroquel, I've taken a lot of other things with that effect as well.

Fiona

Link to comment
Share on other sites

I believe Abilify isn't supposed to make you gain weight.

I boldly lied to the pdoc and told her I was taking my prescriptions as she ordered and things were somewhat O.K. I also was recieving E.C.T. treatments weekly(had 13 sessions) just finished and told her I thought they might be helping as well. I really didnt think it was doing anything, another lie! Is this some kind of sign not wanting to be honest with my pdoc?

I lie like a rug when I'm not comfortable with someone and expect a tongue-lashing for my honesty. It's usually because I (correctly) intuit that the person is lacking some basic compassion and/or flexibility and will just get PO'ed with me for not doing things their way. If you can be honest with your tdoc and not your pdoc, that says to me that pdoc intimidates you for some apparent reason. I would switch pdocs in that case, but that's just me. Or, and this is probably worth considering before taking more drastic measures, explain to her that you're having trust issues with her; perhaps she can help resolve them. I have to feel safe with a person in order to be upfront with them. If that sense of security is missing, it throws everything off.

Link to comment
Share on other sites

Ya gotta stop the lies hon. You're just hurting yourself. YOU are what's most important. If you lie then who are you hurting? If your doc bothers you too much if possible get a new one. Sometimes when you first start a med it seems like its not working but it really is and you'll know that in a few days. But if you can't wait print this all out,if you absolutely have to get a new doc, and try again.

Lilie

Link to comment
Share on other sites

Good for you for taking your meds again. It's pretty clear you need to be taking some strong measures to make things better. We want you to still be here next year, and the years after that too.

Either be honest with pdoc or find one you can be honest with. If there's something wrong with your meds, discuss it.

If you're worried about the weight gain, start getting as much physical exercise as you can safely handle. (I don't know how much that is, given your injury.) It will help your head, in addition to getting rid of some weight.

Link to comment
Share on other sites

...echoes the others...

just to add that efexor generally does decrease appetite (it did with me, big time...) and should at least offset some of the munchies, should you get them at all. (I did to start with on remeron - but then it eased off.)

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...